Alert archive / Ohio / Flash Flood Warnings in 2010

Flash Flood Warning 1, NWS Charleston, WV

May 2, 20104 counties in Ohio; Boyd County, Carter County, Greenup County, Kentucky

NWS Charleston, WV issued this flash flood warning at May 2, 2010, 6:17 PM EDT for 4 counties in Ohio; Boyd County, Carter County, Greenup County, Kentucky. It was in force for 3 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2010, 6:17 PM EDT (22:17 UTC)
Expired
May 2, 2010, 9:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH

The radar

The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 6:45 PM EDTFLOOD13 S Greenup, KYRT 207 CLOSED AT CARTER COUNTY LINE DUE TO HIGH WATER. ALSO ON RT 784 AREA OF RT 2. ALSO AT GRAYSON UNDER TUNNEL.
May 2, 7:40 PM EDTFLASH FLOOD10 Nw Greenup, KYWATER OVER BRIDGE ACROSS TYGART CREEK, WATER OVER ROAD AT BEGINNING OF HOLLOW AND HOUSES WITHIN THE HOLLOW SURROUNDED BY RAPIDLY MOVING WATER IN WHAT ARE NORMALLY LICKS OR WET STREAMS.
May 2, 7:49 PM EDTFLOOD3 Sw Ashland, KYHIGH WATER ON ROBERTS DRIVE.
May 2, 7:49 PM EDTFLOOD5 Wsw Catlettsburg, KYHIGH WATER ON CANNONSBURG ROAD.
May 2, 8:05 PM EDTFLOOD3 Ne Ironton, OHCR 7C CLOSED DUE TO HIGH WATER.
May 2, 8:05 PM EDTFLOODPedro, OHRT 93 AND 522 CLOSED DUE TO HIGH WATER.
May 2, 8:15 PM EDTFLOODOak Hill, OHSR 279 FLOODED. SOME EVACUATIONS TOOK PLACE.
May 2, 8:25 PM EDTFLOOD5 N Gallipolis, OHBULAVILLE PIKE CLOSED DUE TO HIGH WATER.
May 2, 8:27 PM EDTFLOOD2 Nw Pomeroy, OHRT 143 FLOODED.
May 2, 9:00 PM EDTFLOODWarnock, KY5.44 INCHES OF RAIN SINCE 7 AM. ROUTE 7 BLOCKED BY WATER. POWER OUT. OBSERVER NOTED WORSE FLOODING SINCE AT LEAST 1997, PERHAPS LONGER. POSSIBLE EXTENSIVE LIVESTOCK LOSS.
May 2, 9:08 PM EDTFLOODAshland, KYNUMEROUS ROADS FLOODED IN BOYD COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 83 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 658 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
658 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WGUS51 KRLX 022217
FFWRLX
KYC019-043-089-OHC053-079-087-105-030115-
/O.NEW.KRLX.FF.W.0001.100502T2217Z-100503T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
617 PM EDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
  CARTER COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON LAKE STATE
  PARK...GRAYSON...CARTER CAVES STATE PARK...
  GREENUP COUNTY IN KENTUCKY...
  GALLIA COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...RIO GRANDE...GALLIPOLIS...
  SOUTHERN JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF OAK HILL...
  LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...PROCTORVILLE...LAKE VESUVIUS...
  IRONTON...COAL GROVE...CHESAPEAKE...
  WESTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...RUTLAND...POMEROY...

* UNTIL 915 PM EDT

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A LINE OF THUNDERSTORMS 21 MILES WEST OF OLIVE 
HILL...OR 14 MILES NORTHWEST OF MOREHEAD...MOVING NORTHEAST AT 30 
MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GESLING...DENTON...LOAD...LETITIA...OLDTOWN...GREENBO LAKE...
  RUSH...GARNER...COALTON...PRINCESS...NAPLES...GREENUP...DURBIN...
  BURNAUGH AND CATLETTSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONE AND ONE HALF TO THREE INCHES OF RAINFALL HAS ALREADY OCCURRED 
OVER THE WARNED AREA.  ADDITIONAL RAINFALL AMOUNTS OF ONE AND ONE 
QUARTER INCHES PER HOUR ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3836 8324 3872 8302 3875 8289 3859 8284
      3860 8276 3868 8278 3884 8266 3889 8277
      3917 8193 3878 8222 3860 8220 3858 8229
      3844 8233 3842 8259 3825 8259 3818 8292
      3827 8316 3820 8324 3823 8330 3833 8334

$$

12
1 follow-up statement
771 
WGUS71 KRLX 030012
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
812 PM EDT SUN MAY 2 2010

KYC019-043-089-OHC053-079-087-105-030115-
/O.CON.KRLX.FF.W.0001.000000T0000Z-100503T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP KY-CARTER KY-BOYD KY-LAWRENCE OH-MEIGS OH-GALLIA OH-
JACKSON OH-
812 PM EDT SUN MAY 2 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
BOYD...CARTER AND GREENUP COUNTIES IN KENTUCKY...AND SOUTHERN
JACKSON...GALLIA...WESTERN MEIGS AND LAWRENCE COUNTIES IN SOUTHEAST
OHIO...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE DOWNPOURS CAPABLE OF PRODUCING FLASH FLOODING.  ONE LINE OF 
DOWNPOURS HAD MOVED THROUGH THE AREA...WITH WATER PROBLEMS 
DEVELOPING IN ITS WAKE.  ONE MORE LINE OF HEAVY DOWNPOURS WILL MOVE 
QUICKLY THROUGH EXTREME NORTHEAST KENTUCKY AND SOUTHEAST OHIO FROM 
815 PM THROUGH 915 PM THIS EVENING.  THIS LINE IS CAPABLE OF 
PRODUCING ANOTHER ONE HALF TO ONE INCH OF RAINFALL WITHIN AN 
HOUR...ON TOP OF SIMILAR AMOUNTS RECEIVED FROM THE FIRST LINE AND 
TWO TO FOUR INCHES OF RAINFALL SINCE LAST EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THIS 
EVENING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST 
VIRGINIA.

&&

LAT...LON 3836 8324 3872 8302 3875 8289 3859 8284
      3860 8276 3868 8278 3884 8266 3889 8277
      3917 8193 3878 8222 3860 8220 3858 8229
      3844 8233 3842 8259 3825 8259 3818 8292
      3827 8316 3820 8324 3823 8330 3833 8334

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:51 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 2, 3:51 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT SUN MAY 2 2010

.SYNOPSIS...
DEEP MOISTURE AND AN APPROACHING COLD FRONT WILL PRODUCE SHOWERS AND
THUNDERSTORMS TONIGHT. DRIER AIR QUICKLY REACHES US ON MONDAY.
ANOTHER COLD FRONT FOR FRIDAY OR FRIDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...

UPDATED FORECAST THROUGH 9PM EST TO INCLUDE SEVERE THUNDERSTORM
WATCH NUMBER 135 FOR MUCH OF WEST VIRGINIA...EXTREME NORTHEAST
KENTUCKY...AND EXTREME SOUTHWEST VIRGINIA.

PREVIOUS DISCUSSION...
TRAINING CONTINUES ACROSS SE OH...KEEPING FLOODING THREAT GOING THIS
AFTN. THIS BROAD AREA OF RAIN...OCCASIONALLY HVY...HAS NOT BUDGED ALL
DAY. IN FACT IT HAS RETREATED EVER SO SLIGHTLY NW OVER PAST FEW HRS
AS FINAL SFC WAVE GETTING GOING ACROSS TN VALLEY. THIS HAS RESULTING
IN CLOUDS BREAKING UP ACROSS EASTERN TN/EASTERN KY/SW WV/AND SW VA.
AS A RESULT TEMPS HAVE SOARED INTO THE MID 80S WITH DEWPOINTS IN THE
UPR 60S...CREATING A PRETTY GOOD DIFFERENTIAL HEATING BOUNDARY
ACROSS WESTERN LOWLANDS. MORNING CINH ACROSS SOUTH SHOULD BEGIN TO
ERODE AWAY OVER NEXT FEW HRS...ALLOWING CONVECTIVE INITIALIZATION. ANY
STORMS THAT DO FIRE OUT IN AREAS THAT SEE SUN COULD BECOME SVR WITH
WIND PRIMARY THREAT. CONCERNING SVR WITH QUASISTATIONARY BOUNDARY
ACROSS NE KY/SE OH...EXPECT LEADING EDGE WILL COMPRISE OF DISCRETE
BOWING SEGMENTS AS THE OVERALL PCPN SHIELD SLOWLY SHIFTS EAST LATER
THIS AFTN INTO THE EVENING HRS. REGIONAL GEM CONTINUES TO PERFORM
THE BEST IN DEPICTING THESE MORE SUBTLE MESOSCALE INFLUENCES...AND
USED IT AS A STARTING POINT FOR POPS.

EXPECT ANOTHER COUPLE OF INCHES COULD FALL ACROSS SE OH/NE KY IN
LOCALIZED AREAS BEFORE THIS FINALLY BEGINS TO SHIFT EAST THIS
EVENING. FLASH FLOOD THREAT MAY NOT BE AS HIGH ACROSS AREAS FURTHER
EAST AS THIS SHOULD CONTINUE TO MOVE TO EAST AS COLD FRONT BEGINS
THE MARCH EAST AFTER FINAL SFC WAVE PASSES...ALBEIT VERY SLOWLY. QPF
EAST OF OH RVR...LOOKS TO BE IN THE ORDER OF 1 TO 2 INCHES. OF
COURSE THERE WILL BE LOCALIZED HIGHER AMNTS IN AREAS THAT SEE STRONG
CONVECTION. NO CHANGES TO THE FLASH FLOOD WATCH. THINK NE MTNS WILL
ESCAPE AS LINE SHOULD BE MOVING ONCE INTO THAT AREA LATER TONIGHT
AND GIVEN THE FACT THEY HAVE ESCAPED ANY MEANINGFUL RAIN SO FAR.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
MODELS IN VERY GOOD AGREEMENT THAT MAIN WAVE RIPPLING ALONG FRONT
WILL LIFT INTO PENNSYLVANIA BY 12Z MONDAY...ALLOWING FRONT TO SWEEP
RAPIDLY EAST ACROSS OUR AREA MONDAY MORNING. THUS...RAINFALL WILL BE
RAPIDLY DECREASING AND ENDING MOST AREAS BY MONDAY AFTERNOON.
RAINFALL MONDAY WILL BE MAINLY IN THE EAST AND MAXIMIZE AROUND A
QUARTER OF AN INCH. OTHERWISE...WEAK HIGH PRESSURE BUILDS IN FOR
MONDAY AFTERNOON WITH CLOUDS BREAKING.

MODELS ALSO AGREE A WEAK UPPER DISTURBANCE WILL RIDE EASTWARD ACROSS
THE NORTHERN OHIO VALLEY...WITH LITTLE SURFACE REFLECTION.
STILL...ENOUGH UPPER DYNAMICS AND MARGINAL MOISTURE TO INCLUDE LOW
POPS UP NORTH LATER MONDAY NIGHT AND EARLY TUESDAY FOR LIGHT RAIN
SHOWERS. HIGH PRESSURE THEN TAKES CONTROL FOR WEDNESDAY WITH DRY AND
MILD CONDITIONS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
USED THE ECMWF ENSEMBLE MEAN AS THE BASIS FOR THE FORECAST. THIS
WOULD BRING A COLD FRONT THROUGH FRIDAY AND FRIDAY NIGHT. BEHIND THE
FRONT...DRY AND COOLER WEATHER CAN BE EXPECTED. TOO EARLY TO
DETERMINE AT THIS RANGE...BUT CAN NOT RULE OUT SOME FROST NEXT
WEEKEND.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
MOIST SOUTHWEST FLOW WILL KEEP MOST OF RAIN IN SOUTHEAST
OHIO...NORTHEAST KENTUCKY...AND WESTERN WEST VIRGINIA THRU THE
AFTN.  MVFR TO OCCASIONAL IFR VSBYS IN MODERATE TO HEAVY RAIN...WITH
CIGS GENERALLY MVFR AT WORST. SCT CONVECTION WILL BREAK OUT FURTHER
EAST LATE THIS AFTN AMID INCREASING INSTABILITY.

MOISTURE FEED MOVES EAST STARTING DURING LATER THIS AFTN...DRAGGING
RAIN AND MVFR/IFR CONDITIONS WITH IT.  THUNDER IS LIKELY...BUT KEPT
MENTION AS CB MOSTLY FOR NOW...AS CONFIDENCE NOT HIGH ON ANY
PARTICULAR LOCATION GETTING HIT.

MODERATE TO HEAVY RAINS CONTINUE INTO THE EVENING. FROPA OCCURS
BETWEEN 05Z AND 12Z...WITH RAINFALL DIMINISHING BEHIND IT.  MVFR
CIGS MAY LINGER FOR A BIT...BEFORE LIFTING TO VFR FROM WEST TO EAST
BY MORNING.

AFTER 18Z MONDAY...
NO SIGNIFICANT AREAS OF IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR WVZ005>011-
     013>020-024>037.
OH...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR VAZ003-004.

&&

SYNOPSIS...KTB/RPY/30
NEAR TERM...30
SHORT TERM...JMV
LONG TERM...RPY
AVIATION...30
Hazardous weather outlook, May 2, 4:12 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT SUN MAY 2 2010

KYZ102-103-105-VAZ003-004-WVZ005>008-013>019-024>029-033>037-032015-
CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-
412 PM EDT SUN MAY 2 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...SEVERE THUNDERSTORM WATCH 135 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH UNTIL 9 PM.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLASH FLOOD WATCH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ038>040-046-047-032015-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
412 PM EDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101-OHZ066-067-075-076-083>087-WVZ009>011-020-030>032-032015-
GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-WOOD-PLEASANTS-TYLER-DODDRIDGE-LEWIS-HARRISON-
TAYLOR-
412 PM EDT SUN MAY 2 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLASH FLOOD WATCH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 2, 4:58 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
458 PM EDT SUN MAY 2 2010

WVZ046-047-022200-
POCAHONTAS WV-RANDOLPH WV-
458 PM EDT SUN MAY 2 2010

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN POCAHONTAS AND RANDOLPH
COUNTIES...

AT 454 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
SOUTH OF AUDRA STATE PARK TO 16 MILES NORTHWEST OF CASS SCENIC
RAILROAD TO 12 MILES WEST OF CASS SCENIC RAILROAD STATE PARK TO 15
MILES NORTHEAST OF GREENBANK...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR DURBIN AROUND 505 PM...MINGO...VALLEY
HEAD...DURBIN...AND COALTON AROUND 510 PM...MILL CREEK...AND
HUTTONSVILLE AROUND 520 PM...MONTROSE...ELKINS AND DAILEY AROUND 530
PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, May 2, 5:26 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
526 PM EDT SUN MAY 2 2010

OHZ083>087-022200-
GALLIA OH-JACKSON OH-LAWRENCE OH-MEIGS OH-VINTON OH-
526 PM EDT SUN MAY 2 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GALLIA...NORTHWESTERN
LAWRENCE...SOUTHEASTERN JACKSON...SOUTHEASTERN VINTON AND WESTERN
MEIGS COUNTIES...

AT 521 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF WHEELERSBURG...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CENTERPOINT AROUND 545 PM AND DEXTER AROUND
600 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, May 2, 5:38 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
538 PM EDT SUN MAY 2 2010

WVZ018-029-030-022230-
CALHOUN WV-GILMER WV-LEWIS WV-
538 PM EDT SUN MAY 2 2010

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CALHOUN...CENTRAL GILMER
AND LEWIS COUNTIES...

AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
GRANTSVILLE...MOVING EAST AT 60 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR NORMANTOWN AROUND 545 PM...CEDAR CREEK STATE
PARK...GLENVILLE...AND CEDARVILLE AROUND 550 PM...SAND FORK...STOUTS
MILLS...BALDWIN...AND TROY AROUND 555 PM...LINN AND ALUM BRIDGE
AROUND 600 PM.

THIS WILL IMPACT

I-79 BETWEEN MILE MARKERS 83 AND 103.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

23
Local storm report, May 2, 5:47 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
547 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FLOOD            RACELAND                38.54N 82.73W
05/02/2010                   GREENUP            KY   DEPT OF HIGHWAYS

            WATER OVER STATE ROUTE 244 IN RACELAND.

&&

JDENT
Local storm report, May 2, 5:50 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
550 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FLOOD            OLIVE HILL              38.30N 83.17W
05/02/2010                   CARTER             KY   DEPT OF HIGHWAYS

            WATER OVER STATE ROUTES 986 AND 174 IN OLIVE HILL.

&&

JDENT
Local storm report, May 2, 5:53 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FLOOD            GRAHN                   38.28N 83.07W
05/02/2010                   CARTER             KY   DEPT OF HIGHWAYS

            WATER OVER STATE ROUTE 182 IN GRAHN.

&&

JDENT

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 10:52 AM EDTAreal Flood WarningRLXAthens, Jackson, Meigs, Morgan, Perry, Vinton and 1 more19 hr
May 2, 4:12 PM EDTAreal Flood WarningRLXGallia, Jackson, Lawrence, Meigs2 hr
May 2, 2:21 PM EDTAreal Flood WarningRLXCarter4 hr
May 2, 3:18 PM EDTAreal Flood WarningRLXCarter3 hr
May 2, 4:15 PM EDTAreal Flood WarningRLXCarter2 hr
May 2, 4:34 PM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup56 min

Nearby

Flash Flood Warnings in Ohio, 2010Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.